Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Trigonometric interpolation and curve-fitting

Author: A. C. R. Newbery
Journal: Math. Comp. 24 (1970), 869-876
MSC: Primary 65.20
MathSciNet review: 0279966
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Some algorithms are introduced, whereby a function defined on an arbitrarily spaced set of abscissas may be interpolated or approximated by trigonometric or hyperbolic polynomials. The interpolation may be ordinary or osculatory. Least squares approximation is included; the approximant may be a pure sine series or a cosine series or a balanced trigonometric or hyperbolic polynomial. An application to a periodicity-search is described.

References [Enhancements On Off] (What's this?)

  • [1] A. C. R. Newbery, "Interpolation by algebraic and trigonometric polynomials," Math. Comp., v. 20, 1966, pp. 597-599. MR 34 #3752. MR 0203905 (34:3752)
  • [2] P. J. Davis, Interpolation and Approximation, Blaisdell, Waltham, Mass., 1963. MR 28 #393. MR 0157156 (28:393)
  • [3] F. B. Hildebrand, Introduction to Numerical Analysis, McGraw-Hill, New York, 1956. MR 17, 788. MR 0075670 (17:788d)
  • [4] F. Oliveira-Pinto, "Curve-fitting to unequally-spaced data: Polynomial and trigonometric approximation," Inst. Gulbenkian Ci. Centro Cálc. Ci. Estud. Program. Anál. Numér., No. 2, 1967, pp. 47-59. MR 37 #2408. MR 0226821 (37:2408)
  • [5] G. E. Forsythe, "Generation and use of orthogonal polynomials for data fitting with a digital computer," J. Soc. Indust. Appl. Math., v. 5, 1957, pp. 74-88. MR 19, 1079. MR 0092208 (19:1079e)
  • [6] R. W. Klopfenstein, "Conditional least squares polynomial approximation," Math. Comp., v. 18, 1964, pp. 659-662. MR 29 #6611. MR 0169361 (29:6611)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.20

Retrieve articles in all journals with MSC: 65.20

Additional Information

Keywords: Trigonometric interpolation, trigonometric curve-fitting, osculatory trigonometric interpolation, constrained trigonometric approximation, exponential approximation, periodicity detection, harmonic analysis
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society